MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS
Model Number DXW225
Medical Device Problem Code Application Program Problem: Dose Calculation Error (1189)
Health Effect - Clinical Codes Headache (1880); Blurred Vision (2137); Visual Impairment (2138)
Date of Event 02/07/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Section h3: other 81: the device was not returned for evaluation.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts have been made to obtain missing information; however, to date, no response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that due to a transcription error the intraocular lens used on the patient was of incorrect power resulting in the patient being overcorreced by 6 diopters.The patient could not focus, read, or perform a job and suffered headaches due to anisometropia.The lens was explanted on february 28 and a replacement iol (jnj, different diopter) was implante.There was no injury, and no other medical or surgical intervention required.The product is not available for return.No other information was provided. .
 
Additional Manufacturer Narrative
Correction : upon further review, the events of explant and unexpected post op refraction were reassessed as not reportable as there is no allegation or deficiency reported against the lens.The account stated there was transcription error and the replacement lens is same model and 10 diopter difference.Hence, the information from the initial mdr pertaining to the earlier mentioned codes and reportability (section b1 and b2) are no longer applicable and case is considered as not reportable.There will no longer be any further reporting under mfr report number 3012236936-2024-00669.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
1700 e st andrew place
santa ana, CA 92705
7142478552
MDR Report Key19006112
Report Number3012236936-2024-00669
Device Sequence Number21189541
Product Code HQL
UDI-Device Identifier05050474764125
UDI-Public(01)05050474764125(17)260715
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/15/2026
Device Model NumberDXW225
Device Catalogue NumberDXW225U185
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/29/2024
Supplement Date Received by Manufacturer03/29/2024
Initial Report FDA Received Date03/29/2024
Supplement Report FDA Received Date04/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown